Alert archive / North Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 19, 2011, 7:26 PM MDT for Golden Valley County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 7:26 PM MDT (01:26 UTC)
- Expired
- Jun 19, 2011, 10:40 PM MDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 233 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
194
WGUS53 KBIS 200126
FFWBIS
NDC033-200730-
/O.NEW.KBIS.FF.W.0012.110620T0126Z-110620T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM MDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 130 AM MDT MONDAY
* AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES IN EXCESS OF THREE INCHES PER HOUR ARE
LIKELY WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF GOLDEN VALLEY COUNTY...INCLUDING THE TOWNS OF ALPHA...BEACH...
GOLVA AND SENTINEL BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA. DOPPLER RADAR SUGGESTS THAT UP TO THREE INCHES HAS ALREADY
FALL ACROSS PORTIONS OF THE WARNED AREA NORTH OF GOLVA.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BISMARCK AT 701-223-4582.
&&
LAT...LON 4698 10406 4720 10368 4698 10367 4698 10361
4663 10361 4663 10380 4654 10380 4654 10405
$$
SCHECK/AYD2 follow-up statements
214
WGUS73 KBIS 200245
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT SUN JUN 19 2011
NDC033-200730-
/O.CON.KBIS.FF.W.0012.000000T0000Z-110620T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLDEN VALLEY ND-
845 PM MDT SUN JUN 19 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GOLDEN VALLEY COUNTY
UNTIL 130 AM MDT...
AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...RAINFALL AMOUNTS OF TWO TO FOUR INCHES HAVE LIKELY
FALLEN ACROSS MUCH OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE THROUGH SUNDAY NIGHT...WHICH MAY PRODUCE HEAVY RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF GOLDEN VALLEY
COUNTY...INCLUDING THE TOWNS OF ALPHA...BEACH...GOLVA AND SENTINEL
BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BISMARCK.
&&
LAT...LON 4698 10406 4720 10368 4698 10367 4698 10361
4663 10361 4663 10380 4654 10380 4654 10405
$$
SCHECK/AYD329
WGUS73 KBIS 200440
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CDT SUN JUN 19 2011
NDC033-200451-
/O.CAN.KBIS.FF.W.0012.000000T0000Z-110620T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLDEN VALLEY ND-
1040 PM MDT SUN JUN 19 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GOLDEN VALLEY
COUNTY IS CANCELLED...
SHOWERS AND THUNDERSTORMS HAVE ENDED OVER THE WARNED AREA. EXCESS
RUNOFF FROM THE HEAVY RAIN EARLIER IN THE HAS SUBSIDED. SOME CREEKS
AND STREAMS MAY STILL RUN HIGHER THAN NORMAL FOR A FEW MORE
HOURS...BUT ADDITIONAL FLOODING IS NOT EXPECTED. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4698 10406 4720 10368 4698 10367 4698 10361
4663 10361 4663 10380 4654 10380 4654 10405
$$
HAMILTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 5:57 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 19, 5:57 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 657 PM CDT SUN JUN 19 2011 .UPDATE...NO SIGNIFICANT CHANGES EARLY THIS EVENING. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO LIFT NORTH ACROSS WESTERN NORTH DAKOTA. ONE SIGNIFICANT STORM PRODUCED 4.75 INCHES OF RAIN IN EASTERN MOUNTRAIL COUNTY. ANOTHER CELL MOVING INTO WESTERN DIVIDE COUNTY THAT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL IN THE NEXT 1 TO 2 HOURS. OTHERWISE...CURRENT FORECAST LOOKS IN LINE WITH LIKELY TO CATEGORICAL POPS ACROSS MOST OF THE WEST TONIGHT. && .AVIATION...AREAS MVFR CEILINGS IN SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. WIDESPREAD MVFR-IFR CEILINGS DEVELOPING LATE TONIGHT INTO MONDAY MORNING. CEILINGS WILL LIFT TO POSSIBLY LOW VFR CEILINGS MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL REMAIN A THREAT THROUGH THE FORECAST PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001-009-010-017>021-025-031>037-041-042-045>048-050-051. && TWH
Hazardous weather outlook, Jun 19, 3:23 AM MDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT SUN JUN 19 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 423 AM CDT SUN JUN 19 2011 /323 AM MDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT FOR ALL LOCATIONS. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY AND TUESDAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES. CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. NH
In the hours before
Local storm report, Jun 19, 4:46 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 2 NW PLAZA 48.05N 101.99W
06/19/2011 M4.50 INCH MOUNTRAIL ND MESONET
ONE HOUR RAINFALL 4.50 INCHES. ARB OBSERVER.
&&
LLPLocal storm report, Jun 19, 5:08 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
608 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 2 NW PLAZA 48.05N 101.99W
06/19/2011 MOUNTRAIL ND MESONET
RAIN TOTAL 4.75 ROAD IS FLOODED
&&
LLPLocal storm report, Jun 19, 5:10 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
610 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 9 N PLAZA 48.16N 101.95W
06/19/2011 M0.60 INCH MOUNTRAIL ND TRAINED SPOTTER
&&
LLPLocal storm report, Jun 19, 5:12 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 3 ESE GRASSY BUTTE 47.38N 103.19W
06/19/2011 M0.64 INCH MCKENZIE ND CO-OP OBSERVER
RAIN FELL IN 30 MINUTES.
&&
LLPLocal storm report, Jun 19, 6:40 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FUNNEL CLOUD 2 SW GOLVA 46.71N 104.02W
06/19/2011 GOLDEN VALLEY ND PUBLIC
RELAY BY STATE RADIO
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:36 PM MDT | Tornado Warning | BIS | Golden Valley | 24 min |
| Jun 19, 10:15 PM MDT | Areal Flood Warning | BIS | Mountrail | 17 hr |
| Jun 20, 12:04 AM MDT | Areal Flood Advisory | BIS | Stutsman | 5 hr |
| Jun 20, 4:58 AM MDT | Areal Flood Advisory | BIS | Foster, Stutsman | 25 min |
| Jun 20, 5:19 AM MDT | Flash Flood Warning | BIS | Foster, Stutsman | 6 hr |
| Jun 20, 1:12 PM MDT | Tornado Warning | BIS | Oliver | 33 min |
| Jun 20, 1:31 PM MDT | Tornado Warning | BIS | McLean | 29 min |
| Jun 20, 1:46 PM MDT | Tornado Warning | BIS | Morton | 29 min |
| Jun 20, 2:15 PM MDT | Tornado Warning | BIS | Mercer | 30 min |
| Jun 20, 5:53 PM MDT | Areal Flood Advisory | BIS | Oliver | 12 hr |
Nearby
Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.